Big Finitistic Dimensions for Categories of Quiver Representations

Document Type : Original Scientific Paper


1 Department of Mathematics, Isfahan University of Technology, Isfahan, I. R. Iran

2 Department of Mathematics, Shahid Chamran University of Ahvaz, Ahvaz, I. R. Iran


Assume that A is a Grothendieck category and R is the category of all A-representations of a given quiver Q. If Q is left rooted and A has a projective generator, we prove that the big finitistic flat (resp. projective) dimension FFD(A) (resp. FPD(A)) of A is finite if and only if the big finitistic flat (resp. projective) dimension of R is finite. When A is the Grothendieck category of left modules over a unitary ring R, we prove that if FPD(R) < +∞ then any representation of Q of finite flat dimension has finite projective dimension. Moreover, if R is n-perfect then we show that FFD(R) < +∞  if and only if FPD(R) < +.


[1] I. Assem, D. Simson and A. Skowronski, Elements of the Representation Theory of Associative Algebras, Vol. 1: Techniques of Representation Theory (London Mathematical Society Student Texts, Series Number 65), Cambridge University Press, Cambridge-New York, 2006.
[2] H. Bass, Finitistic dimension and a homological generalization of semiprimary rings, Trans. Amer. Math. Soc. 95 (1960) 390–405.
[3] H. Bass, Injective dimension in noetherian rings,
Trans. Amer. Math. Soc. 102 (1962) 18–29.
[5] H. Eshraghi, Homotopy category of cotorsion flat representations of quivers, 
Math. Interdisc. Res. 5 (2020) 279–294.
[6] H. Eshraghi, R. Hafezi, E. Hosseini and Sh. Salarian, Cotorsion theory in the category of quiver representations,
J. Alg. App. 12 (6) (2013) 1350005.
[7] H. Eshraghi, R. Hafezi and Sh. Salarian, Total acyclicity for complexes of representations of quivers,
Comm. Algebra 41 (12) (2013).
[8] E. E. Enochs and O. M. G. Jenda, Relative homological algebra, Vol. 1: Second revised and extended edition,
de Gruyter Exp. Math. 30. Walter de Gruyter GmbH & Co. KG, Berlin, 2011.
[9] E. Enochs, L. Oyonarte and B. Torrecillas, Flat covers and flat representations of quivers,
Comm. Algebra 32 (4) (2004) 1319–1338.
[10] E. Enoches and S. Estrada, Projective representation of quivers,
Comm. Algebra 33 (10) (2005) 3467–3478.
[11] S. Estrada and S. Ozdemir, Finitistic dimension conjectures for representations of quivers,
Turk. J. Math. 13 (2013) 585–591.
[12] L. Gruson and L. Raynaund, Critères de platitude et de projectivé, Techniqus de "platification" d’un module,
Invent. Math. 13 (1971) 1–89.
[13] H. Holm and P. Jørgensen Cotorsion pairs in categories of quiver representations,
Kyoto J. Math. 59 (3) (2019) 575–606.
[14] E. Hosseini, Flat quasi–coherent sheaves of finite cotorsion dimension,
J. Alg. App. 141 (2017) 753–762.
[15] C. U. Jensen, On the vanishing of lim,
J. Algebra 15 (1970) 151–166.
[16] P. Jørgensen, Finite flat and projective dimension,
Comm. Algebra 33 (2005) 2275–2279.
[17] M. Nagata, Local Rings, Interscience, John Wiley & Sons, New york, 1962.
[19] J. Rickard, Unbounded derived categories and the finitistic dimension conjecture,
Adv. Math. 354 (2019) 1–21.
[20] D. Simson, A remark on projective dimension of flat modules,
Math. Ann. 209 (1974) 181–182.
[21] D. Simson, On pure global dimension of locally finitely presented Grothendieck categories, Fund. Math. 96 (2) (1977) 91–116.
[22] D. Simson,
@–flat and @–projective modules, Bull. Acad. Pol. Sci. Ser. Sci. Math. Astron. Phys. 20 (1972) 109–114.
[23] D. Simson, On the structure of flat modules,
Bull. Acad. Pol. Sci. Ser. Sci. Math. Astron. Phys. 20 (1975) 115–120.
[24] D. Simson, Note on projective modules,
Bull. Acad. Pol. Sci. Ser. Sci. Math. Astron. Phys. 17 (1969) 355–359.
[25] S. O. Smalø, Homological differences between finite and infinite dimensional representations of algebras, Infinite length modules (Bielefeld, 1998), 425–439, Trends Math., Birkhäuser, Basel, 2000.
[26] R. Wisbauer, Foundations of Module and Ring Theory, Reading: Gordon and Breach, 1991.
[27] B. Zimmerman-Huisgen. The finitistic dimension conjecture–a tale 3.5 decades Abelian groups and modules,
Math. Appl. 343 (1995) 501–517.